MAUDE Adverse Event Report: MIZUHO OSI PILLOW, GENTLETOUCH, 7 INCH RT; PATIENT POSITIONER/HEADREST

MIZUHO OSI PILLOW, GENTLETOUCH, 7 INCH RT; PATIENT POSITIONER/HEADREST
Model Number 1937
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erythema (1840); Unspecified Tissue Injury (4559)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced deep tissue injury on forehead using gentletouch pillow during 8+ hour procedure.
 
Additional Manufacturer Narrative
Based on the information obtained from the investigation, the patient was positioned prone on the pillow for more than 8 hours that led to the tissue injury.It is deemed as an user error as the instruction for use (ifu) include several warnings such as: 1.Frequently monitor the patient's neck, head, eyes, nose and mouth to ensure that a safe position is maintained, and the et tube has not been kinked or displaced.Failure to do so can lead to serious adverse consequences including blindness, failure to ventilate, or pressure injuries to the face.2.Some erythema may result from skin contact with the materials in this product or from compression during prolonged cases 3.Not for continuous use of more than 8 (eight) hours there are no reported or observed issues with the device.This case represents the elevated risk of pressure injuries due an imbalance between the weight of the patient and the recommended duration of procedure/device use.As mentioned above, the instructions for use (ifu) provides necessary warnings and also options for for users to be informed on selection of proper pre-operative and intra-operative procedures.Likewise, national pressure injury advisory panel guidelines point to similar preventive measures to be considered while positioning the patient in prone position and recognizing the risk factors.
 
Event or Problem Description

Brand Name
PILLOW, GENTLETOUCH, 7 INCH RT
Common Device Name
PATIENT POSITIONER/HEADREST
Manufacturer (Section D)
MIZUHO OSI
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO OSI
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern ave
union city, CA 94587-1234
5104291500
MDR Report Key17344729
Report Number2921578-2023-00011
Device Sequence Number12498051
Product Code CCX
UDI-Device Identifier00842430101748
UDI-Public00842430101748
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1937
Device Catalogue Number1937
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown